Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 281, NWS Jackson, MS

July 2, 2014Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2014, 7:42 PM CDT for Marion County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2014, 7:42 PM CDT (00:42 UTC)
Expired
Jul 2, 2014, 8:10 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3828 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3828 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WUUS54 KJAN 030042
SVRJAN
MSC091-030130-
/O.NEW.KJAN.SV.W.0281.140703T0042Z-140703T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
742 PM CDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 830 PM CDT

* AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANDY
  HOOK...AND MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  SOUTHEASTERN MARION COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3100 8976 3100 8983 3101 8985 3111 8984
      3113 8966 3100 8966 3100 8974 3099 8975
TIME...MOT...LOC 0042Z 337DEG 7KT 3105 8980

HAIL...<.75IN
WIND...60MPH

$$
1 follow-up statement
272 
WWUS54 KJAN 030110
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
810 PM CDT WED JUL 2 2014

MSC091-030120-
/O.CAN.KJAN.SV.W.0281.000000T0000Z-140703T0130Z/
MARION MS-
810 PM CDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3100 8976 3100 8983 3101 8985 3111 8984
      3113 8966 3100 8966 3100 8974 3099 8975
TIME...MOT...LOC 0110Z 337DEG 7KT 3100 8978

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:38 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 2, 4:38 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT WED JUL 2 2014

...STRONG TO SEVERE STORMS POSSIBLE THIS EVENING AND RECORD LOWS
POSSIBLE THIS WEEKEND...

.SHORT TERM...WEDNESDAY NIGHT THROUGH SATURDAY MORNING...

THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE REGION...SOME BEING
SEVERE...AS UNSTABLE ENVIRONMENT WITH SOME S/WV LIFT/FLOW ALOFT IS
AIDING IN A FAVORABLE ENVIRONMENT FOR WET MICROBURSTS. A SEVERE
THUNDERSTORM WATCH WAS ALSO ISSUED UNTIL 9PM TONIGHT AS THIS ACTIVITY
SLOWLY PROGRESSES TO THE SE. MORE ACTIVITY IS POSSIBLE ALONG AND
AHEAD OF THE CURRENT OR ANY NEW OUTFLOW BOUNDARIES THAT DEVELOP. MORE
DIURNAL CONVECTION IS BEGINNING TO DEVELOP IN THE E AND SOME ISOLATED
SEVERE STORMS WILL BE POSSIBLE INTO THE LATE EVENING. HOWEVER...MOST
HI-RES GUIDANCE KEEPS THE ACTIVITY TO THE NW. TONIGHT...EXPECT
LINGERING STORMS INTO THE S/SE AS THE S/WV ALOFT DEPARTS AND THE
STORMS GRADUALLY PROPAGATE TO THE S. LEFT SLIGHT CHANCE POPS ALONG/S
OF THE HWY 82 CORRIDOR WITH MOST OF THE ACTIVITY ALONG/S OF I-20
UNTIL 08Z...WITH MOST LIKELY WEAKENED BEFORE THAT TIME. THE FRONT
WILL CONTINUE TO PROGRESS TO THE S OVERNIGHT AND LOWS WILL BE
SLIGHTLY COOLER IN THE N. WENT NEAR MENMOS TONIGHT...WHILE SLIGHTLY
COOLER IN THE N DUE TO DECREASING CLOUDS AND MOISTURE DECREASING.
EXPECT COOLER CONDITIONS TOMORROW AFTERNOON AS PWATS FALL FROM NEAR
1.50 INCHES TODAY TO NEAR 0.8-1.0 INCHES ON THURSDAY IN THE HWY 82
CORRIDOR. AFTERNOON HIGHS THURSDAY WILL ONLY TOP OUT IN THE UPPER 80S
IN THE N WHILE AREAS IN THE S WILL REACH THE LOW/MID 90S AS THE DRIER
AIR WILL BE SLOWER TO FILTER INTO THE S. SOME MORE SHOWERS/STORMS ARE
POSSIBLE IN THE SW DUE TO COOL AIR ALOFT AND UNSTABLE CONDITIONS WITH
VERTICAL TOTALS NEAR 26-28 DEG C. HOWEVER...WEAK FLOW ALOFT WILL ONLY
SUPPORT MAYBE AT MOST SOME STRONG STORMS. WILL KEEP OUT OF HWO FOR
NOW. WENT WITH SLIGHT CHANCE POPS IN THE SW UNTIL 02Z FRIDAY.

AS THE UPPER H5 TROUGH OVER THE NE CONUS SLOWLY SLIDES E AND
TROPICAL STORM ARTHUR BECOMES EMBEDDED IN THE MEAN FLOW ALOFT...A
STRONGER PUSH OF DRY AIR WILL BEGIN TO FILTER INTO THE N/NE PORTIONS
OF THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. SOME RECORD LOW
MOISTURE VALUES WILL BEGIN TO MOVE INTO THE N/NE PORTIONS OF THE
AREA. WITH PWATS FALLING TO NEAR RECORD VALUES (~0.6 INCHES OR
LESS) AND DEWPOINTS WILL FALL INTO THE LOWER 60S...LOWS WILL ALSO BE
COOLER. SOME RECORD LOWS ARE POSSIBLE IN THE N/E. WENT NEAR MAVMOS
FOR LOWS FRIDAY...BUT WENT WARMER IN THE SW DUE TO LINGERING CLOUDS
AND DEEPER MOISTURE IN THE AREA. FRIDAY WILL BE MUCH CLEARER AS THE
H5 UPPER RIDGE OVER THE CENTRAL PLAINS SLOWLY BUILDS INTO THE REGION.
CLEAR SKIES ARE POSSIBLE WITH MAYBE SOME HIGH CLOUDS BUT TEMPERATURES
WILL ONLY REACH THE MID 80S IN THE N TO LOWER 90S IN THE S AS PWATS
FALL TO NEAR 0.7-0.9 INCHES. THE COOLEST NIGHT AND MOST POTENTIAL FOR
RECORD LOWS ARE POSSIBLE SATURDAY MORNING AS MOISTURE COULD FALL TO
RECORD LEVELS...PWATS AROUND 0.4 INCHES IN THE NE...AND DEWPOINTS
POSSIBLY IN THE LOW/MID 50S. LOWS WILL ONLY BE IN THE LOW/MID 60S IN
THE SW TO UPPER 50S IN THE NE. GREENWOOD...HATTIESBURG...AND MERIDIAN
COULD ALL TIE OR BREAK RECORD LOWS SATURDAY MORNING. WENT NEAR BLEND
OF MAV/ECS LOWS SATURDAY MORNING. RELEVANT PORTION OF PREVIOUS LONG
TERM DISCUSSION IS ATTACHED. /DC/

.LONG TERM...

SATURDAY EVENING THROUGH NEXT TUESDAY...

SATURDAY WILL BE MUCH OF THE SAME STORY WITH CONTINUED NEAR RECORD
LOW PWATS WITH AREA REMAINING UNDER NORTHERLY FLOW. BY SUNDAY
HOWEVER, THE SUBTROPICAL RIDGE BECOMES RE-ESTABLISHED WITH DEEPER SE
MOISTURE FETCH COMING OFF GULF AND SUBTLE WEAKNESSES IN OVERALL
HEIGHT/VORTICITY FIELDS WILL YIELD GREATER CHANCES FOR
ISOLATED/SCATTERED SHOWERS AND TSTORMS SOUTH OF I-20 AS SEA BREEZE
CONVERGENCE AIDS IN INITIATION. SIMILAR PATTERN WILL BE IN PLACE MON-
TUES WITH 20-40% POP FROM I-20 INCREASING SOUTHWARD TOWARDS THE COAST
AS HUMIDITY AND TEMPS RISE AGAIN. IT MAY NOT BE IMPOSSIBLE FOR SOME
STORMS TO BE STRONG WITH ELEVATED VERTICAL TOTALS NEAR 28C BUT WILL
MONITOR TRENDS.

FOR WEATHER ELEMENTS...MEXPOPS WERE GENERALLY FOLLOWED WITH SLIGHT
TWEAK TOWARDS EC OUTPUT THURSDAY WITH FRONTAL PASSAGE TIMING
DIFFERENCES. MEX TEMPS WERE MASSAGED WITH ECMOS THAT ALSO ALIGNED
WITH COOLER TRENDING RAW MODEL H925 TEMPS THROUGH SATURDAY AND
MEXMOS GENERALLY FOLLOWED SUN-TUES. /ALLEN/

&&

.AVIATION...MOSTLY VFR CONDITIONS FOR MID AFTERNOON...EXCEPT FOR SITES
AFFECTED BY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. WILL
HAVE SEVERAL CLOUDS LAYERS THROUGH THE DAY WITH LOWEST HEIGHTS
MAINLY 3 TO 4 KFT. ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE
THROUGH EARLY EVENING IN ALL AREAS.  IN THESE LATTER AREAS STORMS
PRODUCING MICROBURSTS AND HIGH LEVELS OF TURBULENCE WILL BE
POSSIBLE. WINDS TODAY WILL BE FROM THE NORTHWEST...GENERALLY LESS
THAN 10 KTS AWAY FROM THUNDERSTORMS. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  91  64  88 /  21  10   4   0
MERIDIAN      71  92  61  89 /  18   8   3   0
VICKSBURG     71  90  64  89 /  21  12   8   0
HATTIESBURG   74  94  67  91 /  20  11   9   0
NATCHEZ       72  91  65  87 /  23  20  14   0
GREENVILLE    69  86  63  85 /  15   3   3   0
GREENWOOD     67  87  60  86 /  15   3   2   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/ALLEN/17
Hazardous weather outlook, Jul 2, 2:54 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT WED JUL 2 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-046-052-056>058-
062>066-072>074-032000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-KEMPER-LAUDERDALE-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
254 PM CDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ015-016-023>026-MSZ027>033-035>045-047>051-053>055-059>061-
032000-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
254 PM CDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...THIS AFTERNOON THROUGH TONIGHT

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
GUSTS AND HAIL UP TO QUARTER SIZE ARE POSSIBLE AHEAD OF A COLD FRONT
PUSHING DOWN FROM THE NORTH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 2, 6:19 PM CDT, 1 hour 23 minutes before
MSZ046-052-030020-
LAUDERDALE MS-KEMPER MS-
619 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT WED JUL 2 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF ELECTRIC MILLS TO 3 MILES
SOUTH OF MARION AT 619 PM CDT...MOVING EAST AT 10 MPH.

PEOPLE IN EASTERN KEMPER AND EASTERN LAUDERDALE COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3227 8842 3227 8866 3293 8866 3293 8835
      3286 8835
TIME...MOT...LOC 2319Z 271DEG 8KT 3285 8855 3259 8852
          3239 8863

MME
Local storm report, Jul 2, 6:20 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     10 W BROOKSVILLE        33.23N 88.76W
07/02/2014                   NOXUBEE            MS   EMERGENCY MNGR

            TREES DOWN.

0530 PM     LIGHTNING        MACON                   33.11N 88.56W
07/02/2014                   NOXUBEE            MS   EMERGENCY MNGR

            HOUSE STRUCK...ON FIRE.

0535 PM     TSTM WND DMG     MACON                   33.11N 88.56W
07/02/2014                   NOXUBEE            MS   EMERGENCY MNGR

            TREES DOWN IN TOWN.

&&

CME
Local storm report, Jul 2, 6:27 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             3 S NATCHEZ             31.50N 91.39W
07/02/2014  E1.50 INCH       ADAMS              MS   PUBLIC

            MOSTLY DIME SIZE HAIL WITH A FEW NEARLY AS BIG AS GOLF
            BALL SIZE.

&&

AW
Local storm report, Jul 2, 6:41 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     2 NW BURNS              32.16N 89.57W
07/02/2014                   SMITH              MS   EMERGENCY MNGR

            SOME TIN WAS TORN OFF A CHICKEN HOUSE. SEVERAL PINE TREES
            WERE SNAPPED AND UPROOTED AS WELL. DAMAGE OCCURRED JUST
            SE OF TRENTON ALONG HWY 481.

&&

CME
Local storm report, Jul 2, 6:55 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     5 ESE MARION            32.40N 88.58W
07/02/2014                   LAUDERDALE         MS   LAW ENFORCEMENT

            TREE DOWN ALONG I-20

&&

CME
Local storm report, Jul 2, 7:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             GLEN ALLAN              33.02N 91.03W
07/02/2014  E1.00 INCH       WASHINGTON         MS   PUBLIC

            PEA TO QUARTER SIZED HAIL...REPORTED VIA SOCIAL MEDIA.

0255 PM     TSTM WND DMG     TCHULA                  33.18N 90.22W
07/02/2014                   HOLMES             MS   LAW ENFORCEMENT

            ONE TREE DOWN ON A HOUSE AND ANOTHER DOWN ACROSS THE
            RAILROAD.

0317 PM     TSTM WND DMG     LEXINGTON               33.12N 90.05W
07/02/2014                   HOLMES             MS   LAW ENFORCEMENT

            TREE DOWN ON A POWER LINE.

0350 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
07/02/2014                   GRENADA            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE COUNTY ESPECIALLY IN THE
            NORTHERN AND EASTERN PARTS.

0414 PM     TSTM WND DMG     2 NW BURNS              32.16N 89.57W
07/02/2014                   SMITH              MS   EMERGENCY MNGR

            SOME TIN WAS TORN OFF A CHICKEN HOUSE. SEVERAL PINE TREES
            WERE SNAPPED AND UPROOTED AS WELL. DAMAGE OCCURRED JUST
            SE OF TRENTON ALONG HWY 481.

0420 PM     TSTM WND DMG     2 ENE ROSE HILL         32.16N 88.96W
07/02/2014                   JASPER             MS   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 513 AND COUNTY ROAD 5133.

0422 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
07/02/2014                   FRANKLIN           LA   LAW ENFORCEMENT

            A COUPLE TREES DOWN IN TOWN.

0440 PM     TSTM WND DMG     3 N RALEIGH             32.07N 89.52W
07/02/2014                   SMITH              MS   LAW ENFORCEMENT

            TREES DOWN ON HWY 35

0445 PM     TSTM WND DMG     6 N EUPORA              33.63N 89.28W
07/02/2014                   WEBSTER            MS   EMERGENCY MNGR

            TREE BLOCKING SUTTON ROAD. TIME ESTIMATED VIA RADAR.

0511 PM     TSTM WND DMG     3 NE STARKVILLE         33.48N 88.79W
07/02/2014                   OKTIBBEHA          MS   EMERGENCY MNGR

            REPORT OF A TREE DOWN ON PAT STATION ROAD.

0524 PM     TSTM WND DMG     10 W BROOKSVILLE        33.23N 88.76W
07/02/2014                   NOXUBEE            MS   EMERGENCY MNGR

            TREES DOWN.

0524 PM     TSTM WND DMG     WEST POINT              33.61N 88.64W
07/02/2014                   CLAY               MS   EMERGENCY MNGR

            A TREE AND POWER LINE DOWN.

0530 PM     LIGHTNING        MACON                   33.11N 88.56W
07/02/2014                   NOXUBEE            MS   EMERGENCY MNGR

            HOUSE STRUCK...ON FIRE.

0535 PM     TSTM WND DMG     MACON                   33.11N 88.56W
07/02/2014                   NOXUBEE            MS   EMERGENCY MNGR

            TREES DOWN IN TOWN.

0620 PM     HAIL             3 S NATCHEZ             31.50N 91.39W
07/02/2014  E1.50 INCH       ADAMS              MS   PUBLIC

            MOSTLY DIME SIZE HAIL WITH A FEW NEARLY AS BIG AS GOLF
            BALL SIZE.

0627 PM     TSTM WND DMG     5 ESE MARION            32.40N 88.58W
07/02/2014                   LAUDERDALE         MS   LAW ENFORCEMENT

            TREE DOWN ALONG I-20

&&

CME

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.